# SDR 97UAL900203

- Difficulty date: March 12, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N780UA
- Make and model: Boeing 777222
- Aircraft serial: 26944
- Engine: Pwa PW4077
- System (JASC): 4940 · APU Start/Ignition System
- Part: Gear
- Part number: 38608231
- Condition: Failed
- Location: Apu Starter
- Part time: 1,518 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

APU WILL NOT START.  BATTERY REPLACED FOR LOW VOLTAGE AND STARTER REPLACED.  STILL NO START.  FOUND STARTER GEAR (P/N 3860823-1) WORN AND ELECTRIC CLUTCH PACK DAMAGED.  ADDITIONAL, DAMAGE FOUND IN AREA OF CLUTCH HOUSING DURING CLUTCH REMOVAL RESULTED IN APU REPLACEMENT.  *S/D*  PREVIOUS OCCURANCES TRACED TO STARTER ENGAGEMENT DURING APU OPERATION AS A RESULT OF OPENING CERTAIN CIRCUIT BREAKERS WHILE PERFORMING OTHER MAINTENANCE.  BOEING IS PLANNING ON RELEASING A SERVICE BULLETIN TO PREVENT STARTER ENGAGEMENT WHEN AFFECTED CIRCUIT BREAKERS ARE OPEN.
